Alert archive / Nebraska / Wind Advisories in 2015

Wind Advisory 7, NWS Cheyenne, WY

August 22, 20158 counties in Nebraska

NWS Cheyenne, WY issued this wind advisory at Aug 22, 2015, 2:10 AM MDT for 8 counties in Nebraska. It took effect at Aug 22, 2015, 6:00 AM MDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Aug 22, 2015, 2:10 AM MDT (08:10 UTC)
In effect from
Aug 22, 2015, 6:00 AM MDT
Expired
Aug 22, 2015, 6:00 PM MDT
In force
12 hr
Issued by
NWS Cheyenne, WY

Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE, Sioux County, NE

The radar

The Cheyenne radar (KCYS), 142 km from the middle of the area, began a volume at 08:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 8.2 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2015-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 214 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2015-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
214 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
3935 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

634 
WWUS75 KCYS 220810
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
210 AM MDT SAT AUG 22 2015

...STRONG COLD FRONT TO BRING GUSTY WINDS TODAY ACROSS THE
NEBRASKA PANHANDLE...

.A PASSING STRONG COLD FRONT AND ITS PRESSURE GRADIENT IN THE 
WAKE OF THE COLD FRONT...WILL HELP PRODUCE STRONG AND GUSTY NORTH
AND NORTHWEST WINDS TODAY.

NEZ002-003-019>021-054-055-095-096-230000-
/O.NEW.KCYS.WI.Y.0007.150822T1200Z-150823T0000Z/
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF...
GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...
HARRISON...AGATE
210 AM MDT SAT AUG 22 2015

...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 6 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM MDT
THIS EVENING. 

* TIMING...WINDS INCREASING THIS MORNING AND CONTINUING THIS
  AFTERNOON.

* WINDS...NORTH TO NORTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* IMPACTS...GUSTY NORTH AND NORTHWEST WINDS WILL PRODUCE AREAS OF
  BLOWING DUST AND REDUCED VISIBILITIES...AS WELL AS MAKING IT
  DIFFICULT AT TIMES TO DRIVE HIGH PROFILE VEHICLES...MAINLY ON
  NORTH TO SOUTH ORIENTED ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

RUBIN
1 follow-up statement
069 
WWUS75 KCYS 222357
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
557 PM MDT SAT AUG 22 2015

...WIND ADVISORY FOR THE WESTERN NEBRASKA PANHANDLE WILL EXPIRE
AT 6 PM MDT THIS EVENING...

NEZ002-003-019>021-054-055-095-096-230100-
/O.EXP.KCYS.WI.Y.0007.000000T0000Z-150823T0000Z/
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF...
GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...
HARRISON...AGATE
557 PM MDT SAT AUG 22 2015

...WIND ADVISORY FOR THE WESTERN NEBRASKA PANHANDLE WILL EXPIRE
AT 6 PM MDT THIS EVENING...

SUSTAINED NORTHWEST WINDS WERE 15 TO 25 MPH WITH GUSTS TO 35 MPH
LATE THIS AFTERNOON. THESE WINDS WILL CONTINUE TO SLOWLY DIMINISH
THIS EVENING.

$$

JAMSKI

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this wind advisory went out at Aug 21, 11:07 PM MDT, 3 hours 3 minutes earlier.

Area forecast discussion, Aug 21, 11:07 PM MDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CHEYENNE WY
1107 PM MDT FRI AUG 21 2015

.UPDATE...
ISSUED AT 1107 PM MDT FRI AUG 21 2015

MADE A QUICK UPDATE TO ZONES/GRIDS TO REFLECT SOME ISOLATED LIGHT
SHOWERS FROM NORTHEAST OF CHEYENNE ACROSS PORTIONS OF THE SOUTHERN
NEBRASKA PANHANDLE. SOUTHERLY WINDS HAVE INCREASED IN THIS AREA
CREATING SOME CONVERGENCE THAT HAS PRODUCED SOME ISOLATED SHOWERS
FROM LAGRANGE ACROSS THE KIMBALL AREA...MOVING EASTWARD. THIS
SMALL AREA OF CONVERGENCE MAY NOT LAST THROUGH MORNING BUT KEPT IT
GOING THROUGH 10Z.

UPDATE ISSUED AT 946 PM MDT FRI AUG 21 2015

RED FLAG WARNINGS WERE CANCELLED WITH DIMINISHING WINDS AND SLOWLY
RECOVERING HUMIDITIES. FIRE WEATHER WATCH REMAINS IN EFFECT SATURDAY
FOR FIRE WEATHER ZONES 304 AND 306.

&&

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 313 PM MDT FRI AUG 21 2015

VERY WARM...DRY...AND WINDY CONDITIONS WILL CONTINUE OVER MUCH OF
THE FORECAST AREA THROUGH THIS EVENING. THE RED FLAG WARNING WILL
REMAIN IN EFFECT THROUGH 10 PM AND LOOKS TO BE VERIFYING SOLIDLY
ACROSS THE WARNING AREA THIS AFTERNOON WITH HUMIDITIES IN THE LOW
TEENS WITH WIND GUSTS ON AVERAGE OF 25 TO 35 MPH. SMOKEY CONDITIONS
WILL PERSIST AS WELL THIS AFTERNOON...AND HOPEFULLY WILL CLEAR A BIT
THRU THE EVENING WITH THE GUSTY WESTERLY WINDS IN PLACE.
HOWEVER...THIS SHOULD REMAIN SHORT-LIVED AS THE COLD FRONT EXPECTED
TO MOVE SOUTH ACROSS THE AREA TOMORROW SHOULD CARRY WITH IT
ADDITIONAL SMOKE FROM THE NORTH...WHICH COULD LINGER A THROUGH
THE WEEKEND. WEAK UPPER LEVEL FORCING AND MEAGER MOISTURE WILL
MOVE ACROSS THE REGION ALONG WITH THE FRONT...SO NOT ANTICIPATING
ANY PRECIPITATION THROUGH SATURDAY.

AHEAD OF THE FRONT...WARM AND DRY CONDITIONS ALONG WITH GUSTY
WESTERLY WINDS LOOK TO REDEVELOP ON SATURDAY ACROSS SOUTHERN
CARBON AND ALBANY COUNTIES...SO WILL LEAVE THE FIRE WEATHER WATCH
IN PLACE FOR THESE LOCATIONS FOR TOMORROW. WINDS BEHIND THE FRONT
WILL BECOME A MORE NORTHERLY COMPONENT AND GUSTY...AND WILL USHER
IN MUCH COOLER AIR. HIGHS LOOK TO BE A GOOD 10 TO 15 DEG LESS THAN
TODAY.

WNW FLOW ALOFT WILL REMAIN OVERHEAD ON SUNDAY...WITH SFC WINDS
RETURNING TO THE WEST IN THE HIGH COUNTRY AND THE SOUTH ACROSS THE
PLAINS THROUGH THE DAY. WOULD EXPECT SOME CLEARING OF THE SMOKE
ACROSS THE PLAINS IN THIS SOUTHERLY FLOW...BUT LIKELY SMOKE WILL
PERSIST IN THE HIGH COUNTRY THROUGH AT LEAST SUNDAY AFTERNOON.
OTHERWISE...SUNDAY WILL WARM A BIT AS THE UPPER RIDGE BUILDS BACK
OVERHEAD AND WARM AIR ADVECTION INCREASES OVER THE REGION.

.LONG TERM...(MONDAY THROUGH FRIDAY)
ISSUED AT 313 PM MDT FRI AUG 21 2015

A WARM WEEK EXPECTED OVER THE CWA WITH TEMPERATURES ABOVE SEASONAL
AVERAGES. THIS A RESULT OF AN UPPER RIDGE THAT WILL BUILD OVER THE
REGION EARLY IN THE WEEK THEN HOLD OVER THE AREA WITH THE UPPER
HIGH CENTER SLOWLY RETROGRADING WESTWARD ACROSS THE SOUTHERN
ROCKYS INTO THE DESERT SW. SOME MONSOONAL-LIKE MOISTURE SHOULD
ROTATE AROUND THIS HIGH AND MAKE ITS WAY INTO THE AREA BY MIDWEEK
WHILE A FEW IMPULSES MOVE AROUND THE TOP OF THE RIDGE SO SHOULD
SEE A RETURN TO AT LEAST ISOLATED CONVECTION IN THE AFTERNOONS AND
EVENINGS MAINLY TUESDAY THROUGH THURSDAY...AND MAINLY AROUND THE
MOUNTAINS.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT)
ISSUED AT 1107 PM MDT FRI AUG 21 2015

WE HAVE HAD SOME ISOLATED SHOWERS FORM UP TO THE NORTHEAST OF
CHEYENNE PASSING SOUTH OF SCOTTSBLUFF AND NORTH OF SIDNEY LATE
THIS EVENING. THINK MOST OF THIS ACTIVITY WILL REMAIN FAIRLY
ISOLATED AND NOT AFFECT THE SCOTTSBLUFF OR SIDNEY AIRPORTS. WINDS
HAVE DIMINISHED AS EXPECTED OVERNIGHT EXCEPT FOR A SLIGHT UPTICK
AT SIDNEY AND ALLIANCE. FAST MOVING COLD FRONT CURRENTLY DROPPING
SOUTHWARD OUT OF MONTANA WILL CROSS SOUTHEAST WYOMING AND THE
WESTERN NEBRASKA PANHANDLE SHORTLY AFTER SUNRISE SO BROUGHT
NORTHERLY WINDS INTO THE 20G30KT RANGE ALL LOCATIONS BY 13-14Z.
WINDS WILL STAY UP THROUGH EARLY EVENING BEFORE DIMINISHING. STILL
NOT EXPECTING TO SEE A SIGNIFICANT RISK FOR SHOWERS OR STORMS
TOMORROW SO NO MENTION IN THE 06Z TAFS FOR NEXT 24 HOURS.

&&

.FIRE WEATHER...
ISSUED AT 313 PM MDT FRI AUG 21 2015

WESTERLY WINDS ARE ON THE GUSTY SIDE ACROSS SOUTHEAST WYOMING TODAY
WITH WIDESPREAD GUSTS OF 25 TO 35 MPH AND A FEW AREAS OF 40 TO 45 MPH
NEAR THE MOUNTAINS AND HIGH VALLEYS. HUMIDITIES HAVE DROPPED TO
THE LOW TEENS OVER MUCH OF THIS AREA AS WELL...SO THE RED FLAG
WARNING IS IN GOOD SHAPE AND WILL REMAIN IN EFFECT THROUGH 10 PM.
ALSO...LEFT THE FIRE WEATHER WATCH FOR ZONES 304 AND 306 IN PLACE
AS MODELS CONTINUE TO SHOW THE COLD FRONT REMAINING NORTH OF THESE
LOCATIONS UNTIL LATE AFTERNOON...ALLOWING PLENTY OF TIME FOR GUSTY
WINDS AND LOW HUMIDITIES TO DEVELOP IN THE AFTERNOON. FURTHER
EAST...THE COLD FRONT WILL BLAST SOUTH ACROSS THE PLAINS IN THE
MORNING BRINGING MUCH COOLER CONDITIONS TO THESE AREAS. GUSTY
NORTHWEST WINDS OF 20 TO 30 MPH ARE LIKELY BEHIND THE COLD FRONT
WITH NO PRECIPITATION EXPECTED.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...FIRE WEATHER WATCH FROM 10 AM MDT SATURDAY THROUGH SATURDAY
     EVENING FOR WYZ304-306.

NE...NONE.
&&

UPDATE...JG
SHORT TERM...RJM
LONG TERM...RE
AVIATION...JG
FIRE WEATHER...RJM
Hazardous weather outlook, Aug 21, 9:52 PM MDT, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
952 PM MDT FRI AUG 21 2015

NEZ002-003-019>021-054-055-095-096-WYZ101>119-230400-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
952 PM MDT FRI AUG 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

Nearby

Wind Advisories in Nebraska, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.